Alert archive / Alabama / Tornado Warnings in 2021
Tornado Warning 45, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Jun 19, 2021, 1:19 PM CDT for Covington County, Alabama. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 1:19 PM CDT (18:19 UTC)
- Expired
- Jun 19, 2021, 1:31 PM CDT
- In force
- 12 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 83 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 9:33 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
815
WFUS54 KMOB 191819
TORMOB
ALC039-191845-
/O.NEW.KMOB.TO.W.0045.210619T1819Z-210619T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
119 PM CDT Sat Jun 19 2021
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Southeastern Covington County in south central Alabama...
* Until 145 PM CDT.
* At 119 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Lockhart, or 10 miles north of
Florala, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Opp around 140 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3109 8636 3112 8644 3134 8634 3136 8626
3133 8621 3129 8619
TIME...MOT...LOC 1819Z 208DEG 29KT 3114 8638
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Black1 follow-up statement
922
WWUS54 KMOB 191831
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
131 PM CDT Sat Jun 19 2021
ALC039-191840-
/O.CAN.KMOB.TO.W.0045.000000T0000Z-210619T1845Z/
Covington AL-
131 PM CDT Sat Jun 19 2021
...THE TORNADO WARNING FOR SOUTHEASTERN COVINGTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for south central
Alabama.
LAT...LON 3109 8636 3112 8644 3134 8634 3136 8626
3133 8621 3129 8619
TIME...MOT...LOC 1829Z 208DEG 29KT 3122 8633
$$
BlackWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Jun 19, 1:07 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 19, 1:07 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
107 PM CDT Sat Jun 19 2021
.NEAR TERM /Now Through Sunday/...Tropical Storm Claudette
continues to track to the north-northeast this afternoon across
southeastern MS, eventually tracking into southwestern/west-
central AL this evening into tonight. After a very busy morning
with multiple embedded tornadic supercells we are finally seeing
light at the end of the tunnel. The line of heavy showers and
thunderstorms is over south-central AL stretching from offshore
the FL/AL coastline northeast across the FL panhandle into
Covington county. This line will gradually shift east, moving out
of the CWA over the next hour or so. In its wake, the sun has
poked out as cloud cover becomes broken with mid-level dry air
punching in on the south side of Claudettes circulation. This will
allow for temperatures to warm this afternoon into the lower 80's
for most locations. Isolated to scattered showers and
thunderstorms remain probable today into tonight over much of the
region. Multiple hazards still remain in place for much of the
area, and are detailed below.
Inland Hazards:
We continue to have several hazards in place across the area,
including a wind advisory, tornado watch, tropical storm warning,
and flash flood watch.
Wind Advisory: A wind advisory remains in place across our Alabama
and FL counties. Strong winds will continue to mix down through
tonight as strong low level winds above the surface continue to
push across the area. Generally expect wind gusts of 30 to 40mph
to occur.
Tornado Watch: A tornado watch remains in place across south-
central AL into the central FL panhandle, with greatest threat
lingering across Okaloosa and Covington counties where the line
of strongest convection is slowly pushing east. The tornado threat
should diminish over the next couple of hours. In the meantime, an
environment favorable for tornadoes exists with MLCAPE values
approaching 1,500j/kg overlapping strong low level SRH values
upwards of 200m2/s2 in the lowest 500m. SFC-3km SRH values
approach 400 to 500m2/s2. Given the CAPE/shear overlap, low topped
supercells embedded within the line and in advance of the line are
possible until the line has cleared the area.
Tropical Storm Warning: A tropical storm warning remains in place
for southern/central Mobile and Baldwin counties where wind gusts
upwards of 40mph remain possible through this afternoon and
evening. Winds should continue to gradually wind down and the
warning may be allowed to expire later this afternoon.
Flash Flood Watch: A flash flood watch remains in effect for all
of the CWA. Additional heavy rainfall remains possible this
afternoon and evening with additional totals of 1 to 3" possible.
Along and east of the ongoing convective line, additional totals
of 4 to 6" remain possible. High PWATs around 2 to 2.5" remain in
place across the area, and with deep forcing associated with
Claudette intense tropical downpours remain likely in any shower
or thunderstorm. Flash flood guidance is low given the heavy
rainfall we have seen, and the threat for flash flooding remains.
Coastal Hazards:
Several coastal hazards remain in place, with a Coastal Flood
Advisory, High Risk of Rip Currents, High Surf Warning, and
Tropical Storm Warning in effect. Each is detailed below.
Coastal Flood Advisory: Remains in effect through 7AM CDT Sunday.
Flooding of low lying, flood prone areas of coastal central
Baldwin and Mobile counties, and coastal Mobile, Baldwin, and
Escambia counties remains possible.
High Surf Warning: A high surf warning remains in place through
6AM CDT Monday as large breaking waves of 7 to 12 feet is expected
along the FL/AL coastline.
Tropical Storm Warning: Tropical storm conditions remain
persistent across coastal areas of FL/AL and offshore over the
open gulf waters, bays and sounds. Recent wind gusts observed over
the region have suggested generally 20 to 30mph sustained (locally
higher to 40mph) with gusts of 35 to 45mph have been common late
this morning and early afternoon. Given this, the tropical storm
warning remains in effect until further notice.
Rip Currents: A high risk of rip currents remains in place through
the near term period. Strong southerly winds with rough waters and
surf will promote strong rip currents.
For the rest of the forecast period tonight through Sunday,
anticipate isolated to scattered showers and thunderstorms as
Claudette continues northeast/east-northeast into central AL and
western GA. Temperatures will remain warm tonight in the lower to
middle 70's. Sunday highs should be warmer than today generally in
the lower to perhaps middle 80's if enough sun can peak out and
precipitation coverage remains at bay. MM/25
&&
.AVIATION...
18Z issuance...MVFR conditions prevail in the wake of intense
convection over south-central AL and the FL panhandle. Isolated
to scattered showers and storms remain possible through tonight
and tomorrow across the region. IFR conditions remain possible
under any intense convection, however that will be isolated and
under only the heaviest showers and storms. Gusty southerly winds
remain possible, with upwards of 30 to 40mph wind gusts possible
across AL and the FL panhandle. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late tonight for ALZ051>060-261>266.
Wind Advisory until 1 AM CDT Sunday for ALZ052-053-055-056-059-
060-261-262.
Coastal Flood Advisory until 7 AM CDT Sunday for ALZ263>266.
Tropical Storm Warning for ALZ263>266.
High Rip Current Risk through Tuesday evening for ALZ265-266.
High Surf Warning until 6 AM CDT Monday for ALZ265-266.
FL...Flash Flood Watch through late tonight for FLZ201>206.
Wind Advisory until 1 AM CDT Sunday for FLZ201-203-205.
Coastal Flood Advisory until 7 AM CDT Sunday for FLZ202-204-206.
Tropical Storm Warning for FLZ202-204-206.
High Rip Current Risk through Tuesday evening for FLZ202-204-206.
High Surf Warning until 6 AM CDT Monday for FLZ202-204-206.
MS...Flash Flood Watch through late tonight for MSZ067-075-076-078-
079.
GM...Tropical Storm Warning for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Jun 19, 11:08 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1108 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM FLASH FLOOD 1 N BROWNSVILLE 30.45N 87.25W
06/19/2021 ESCAMBIA FL PUBLIC
MARKET ST IN BRENT, FL IS CLOSED DUE TO HIGH
WATER COVERING ROAD.
&&
JEHLocal storm report, Jun 19, 11:09 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1109 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM FLASH FLOOD 1 N BROWNSVILLE 30.44N 87.25W
06/19/2021 ESCAMBIA FL PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
N BROWNSVILLE. MARKET ST AT W. FAIRFIELD DR
IN BRENT, FL IS CLOSED DUE TO HIGH WATER
COVERING ROAD.
&&
JEHLocal storm report, Jun 19, 12:05 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1205 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TSTM WND DMG 4 SE SARDINE 31.09N 87.32W
06/19/2021 ESCAMBIA AL PUBLIC
NEW MEDIAS REPORTS FLOMATON FIRE DPT
DISPATHCED TO UPPER CREEK RD FOR LARGE TREE
DOWN BLOCKING ROAD.
&&
JEHLocal storm report, Jun 19, 12:45 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TROPICAL STORM 3 SE FORT WALTON BEACH 30.39N 86.59W
06/19/2021 GMZ655 FL MESONET
WEATHERFLOW SITE AT OKALOOSA ISLAND FISHING
PIER. SUSTAINED 39MPH GUST 49MPH.
&&
JEHLocal storm report, Jun 19, 1:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
104 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM FLASH FLOOD 2 WNW BAGDAD 30.61N 87.06W
06/19/2021 SANTA ROSA FL PUBLIC
US-90 @ GLOVER LN IN MILTON, FL CLOSED DUE
TO WATER OVER RADWAY.
&&
JEHLocal storm report, Jun 19, 1:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
107 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM FLASH FLOOD 1 WNW PENSACOLA INTERNA 30.48N 87.21W
06/19/2021 ESCAMBIA FL PUBLIC
FLOODING AT 9TH AVE & COLLEGE BLVD IN
PENSACOLA.
&&
JEHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 12:57 AM CDT | Special Marine Warning | MOB | 18 min | |
| Jun 19, 1:04 AM CDT | Special Marine Warning | MOB | 73 min | |
| Jun 19, 1:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 3:00 AM CDT | Special Marine Warning | MOB | 30 min | |
| Jun 19, 3:07 AM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Jun 19, 4:34 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 19, 4:48 AM CDT | Special Marine Warning | MOB | 117 min | |
| Jun 19, 4:55 AM CDT | Special Weather Statement | MOB | Mobile | 95 min |
| Jun 19, 5:29 AM CDT | Special Marine Warning | MOB | 46 min | |
| Jun 19, 5:49 AM CDT | Special Marine Warning | MOB | 26 min | |
| Jun 19, 5:55 AM CDT | Tornado Warning | MOB | Baldwin | 34 min |
| Jun 19, 6:11 AM CDT | Special Marine Warning | MOB | 42 min | |
| Jun 19, 6:16 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 19, 6:24 AM CDT | Tornado Warning | MOB | Baldwin | 22 min |
| Jun 19, 6:32 AM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 19, 6:33 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 6 hr |
| Jun 19, 6:42 AM CDT | Special Marine Warning | MOB | 81 min | |
| Jun 19, 7:06 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 19, 7:23 AM CDT | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 52 min |
| Jun 19, 7:32 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 4 hr |
| Jun 19, 7:33 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 28 min |
| Jun 19, 7:37 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 53 min |
| Jun 19, 7:51 AM CDT | Tornado Warning | MOB | Conecuh | 24 min |
| Jun 19, 8:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Jun 19, 8:14 AM CDT | Tornado Warning | MOB | Conecuh, Monroe, Wilcox | 46 min |
| Jun 19, 8:15 AM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 9:09 AM CDT | Tornado Warning | MOB | Covington | 13 min |
| Jun 19, 9:11 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 18 min |
| Jun 19, 9:27 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 19, 10:00 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 19, 10:30 AM CDT | Flash Flood Warning | MOB | Escambia | 5 hr |
| Jun 19, 10:42 AM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Jun 19, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 45 min |
| Jun 19, 11:52 AM CDT | Special Marine Warning | MOB | 113 min | |
| Jun 19, 12:37 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jun 19, 1:00 PM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 3:54 PM CDT | Wind Advisory | MOB | Baldwin, Mobile | 9 hr |
| Jun 19, 3:56 PM CDT | Small Craft Advisory | MOB | 21 hr | |
| Jun 19, 6:24 PM CDT | Special Marine Warning | MOB | 66 min |
Nearby
Tornado Warnings in Alabama, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.